Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 8, 1996, 12:03 PM CDT for 5 counties in Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 1996, 12:03 PM CDT (17:03 UTC)
- Expired
- May 8, 1996, 3:32 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Champaign County, IL, Douglas County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 081703 FFWSPI ILC019-041-115-139-147-082200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1203 PM CDT WED MAY 8 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL ILLINOIS ...CHAMPAIGN COUNTY ...DOUGLAS COUNTY ...MOULTRIE COUNTY ...PIATT COUNTY IN CENTRAL ILLINOIS ...MACON COUNTY AT 1158 AM CDT...DOPPLER RADAR INDICATED UP TO 2 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF MACON COUNTY IN THE PAST 3 HOURS. RADAR SHOWED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING EAST OVER THE AFFECTED COUNTIES. THESE STORMS...PLUS ADDITIONAL STORMS OVER WESTERN ILLINOIS...WILL CONTINUE TO MOVE OVER THE REGION PRODUCING VERY HEAVY RAIN. FLASH FLOODING IS EMMINENT. MOVE TO HIGHER GROUND. FLOODING IS POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...AS THE DEPTH MAY BE TOO MUCH FOR YOUR VEHICLE TO HANDLE. $$ GOETSCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 8, 9:55 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 8, 9:55 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 955 AM CDT WED MAY 8 1996 MCS OVR SRN IA AND NRN MO WL CONT TO MOV EAST W/ MORE HVY RAIN XPCTD THIS MORN AND EARLY AFTN. INDIV CELLS MOVG SE AS PER CORFIDI VECTOR AND COLDER TOPS ON SAT LOOP. 850 JET +50KTS AT 12Z HELPING TO FEED CRNT RAIN OVR AREA NOW. ETA PROGS LLJ TO WEAKEN THIS AFTN BUT 14Z PROFILER STILL SHOWS 50KT JET STILL OVR KS AND 40KTS OVR MO. MCS OVR SRN IA MAY NOT DIMINSH DRNG DAY. RECOMMEND CONTG FFA OVR CNTRL IL THIS AFTN. NXT MCS SHLD DVP NR SAME POSIT TON PROVIDING MORE HVY RAIN OVR AREA OF ALREADY SAT GRNDS. RECOMMEND ANOTHER FFA FOR TON/OVRNIGHT. SVR MAY BE LIMITED TO WEST OF CWA TON AND THE ONSET OF MCS DVP. IF ANY SVR WL BE HAIL AND WNDS. PROG PROFILE FOR THIS AFTN DOES NOT SUPPORT SUPERCELLS...DOES SUPPORT HVY RAIN. BEST CHC FOR SUPERCELLS WL BE W/ HIGHER CAPE AND LI'S OVR NRN MO/SRN IA. WRM FRNT WL MOV NORTH OF CWA YET CLD COVER MAY HOLD TEMPS DOWN A TAD. PIA 73/58 +7 SPI 75/60 +7 DEC 74/59 +7 CMI 73/58 +7 SERN IL 78/62 87 AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:20 AM CDT | Flash Flood Warning | ILX | Cass, Schuyler | 3 hr |
| May 8, 4:20 AM CDT | Flash Flood Warning | ILX | Christian, Sangamon | 3 hr |
| May 8, 5:01 AM CDT | Flash Flood Warning | ILX | Cumberland, Jasper | 3 hr |
| May 8, 5:01 AM CDT | Flash Flood Warning | ILX | Crawford | 3 hr |
| May 8, 7:30 AM CDT | Flash Flood Warning | ILX | Cass, Sangamon, Schuyler | 4 hr |
| May 8, 8:03 AM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 3 hr |
| May 8, 8:03 AM CDT | Flash Flood Warning | ILX | Cumberland, Effingham | 3 hr |
| May 8, 9:42 AM CDT | Flash Flood Warning | ILX | Logan, Menard | 2 hr |
| May 8, 10:59 AM CDT | Flash Flood Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon, Schuyler | 5 hr |
| May 8, 10:59 AM CDT | Flash Flood Warning | ILX | Fulton | 5 hr |
| May 8, 10:59 AM CDT | Flash Flood Warning | ILX | Logan | 5 hr |
| May 8, 12:49 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 41 min |
| May 8, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 33 min |
| May 8, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 41 min |
| May 8, 1:37 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham | 38 min |
| May 8, 1:50 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Jasper | 25 min |
| May 8, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Richland | 30 min |
| May 8, 2:47 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 43 min |
Nearby
Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.